Kentucky, 2015Flash Flood in Kentucky, July 18, 2015
July 18, 2015 · NWS ILN · 1 event in 1 county or zone
A warm and unstable air mass allowed for scattered thunderstorm development during the late afternoon hours. Some of the storms produced locally heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm and unstable air mass allowed for scattered thunderstorm development during the late afternoon hours. Some of the storms produced locally heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 18, 7:15 PM EST, 45 minutes earlier.
Area forecast discussion, Jul 18, 7:15 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
815 PM EDT SAT JUL 18 2015
.SYNOPSIS...
VERY WARM AND HUMID CONDITIONS WILL CONTINUE THROUGH SUNDAY BEFORE
A COLD FRONT SETTLES SOUTHWARD THROUGH THE AREA AND COOLS AND
DRIES THE AIRMASS ENOUGH TO REMOVE THE DANGEROUS HEAT INDICES THAT
ARE FELT DURING THE WEEKEND. GIVEN AN EXTREMELY WARM AND UNSTABLE
AIRMASS...SHOWERS AND STORMS MAY DEVELOP AT TIMES THROUGH THE
WEEKEND WITH THE POTENTIAL TO BE STRONG TO SEVERE. THE BEST CHANCE
OF WIDESPREAD STORMS WILL BE SUNDAY AFTERNOON AND EVENING...BUT
CHANCES WILL EXIST THROUGH TONIGHT AS WELL.
&&
.NEAR TERM /THROUGH SUNDAY/...
STILL VERY DIFFICULT/LOW CONFIDENCE FORECAST - AS MAJORITY OF
CONVECTION ALLOWING HIGH RESOLUTION GUIDANCE CONTINUES TO STRUGGLE
MIGHTILY WITH THE EXTREMELY UNSTABLE...WEAKLY SHEARED...AND WEAKLY
FORCED ENVIRONMENT OVER THE OHIO VALLEY. DESPITE RISING HEIGHTS
OVER THE OHIO VALLEY TODAY...A CLUSTER OF STORMS HAS MAINTAINED
ITSELF INTO NWRN OHIO AND IS BEING WATCHED FOR GROWTH/DEVELOPMENT
ON PROPAGATING OUTFLOWS WITH MLCAPE IN EXCESS OF 3500 J/KG
ENTRENCHED OVER THE ILN FORECAST AREA VIA DEW POINTS IN THE MID
70S AND TEMPERATURES APPROACHING/AROUND 90F. DESPITE WEAK SHEAR
/0-6KM BULK SHEAR ABOUT 20KTS AND 0-3KM SHEAR FROM 10 TO
15KTS/...THERE IS CONCERN IN THE SHORT TERM FOR STORMS TO GROW
UPSCALE ON COLD-POOL BALANCED SYSTEM WITH INSTBY /DCAPE TO 1500
J/KG/ COMPENSATING FOR LACK OF SHEAR. SHOULD THIS OCCUR IT WOULD
SEEM A EVOLVING LINE OF STORMS MAY AFFECT MUCH OF THE CWA THIS
AFTERNOON INTO THIS EVENING WITH A WIND DAMAGE THREAT.
ALSO A COMPLICATING FACTOR...VERY WEAK/SUBTLE MCV EMINTATING OUT
OF THE CENTRAL MISSISSIPPI VALLEY MAY SPARK N-S BAND OF LOOSELY
ORGANIZED STORMS OVER INDIANA LATER THIS AFTERNOON WHICH MAY MOVE
INTO THE AREA BEFORE DIMINISHING.
LASTLY...SOME INDICATIONS IN SOME OF THE HIGHER RES GUIDANCE OF A
LATE NIGHT MCS/BOW ECHO MOVING FROM THE UPPER MISSISSIPPI VALLEY
INTO THE GREAT LAKES/OHIO VALLEY LATER IN THE NIGHT.
CONFIDENCE IS EXTREMELY LOW GIVEN HRRR INABILITY TO PROPERLY
HANDLE ONGOING CONVECTION...AND VERY POOR HANDLING OF LAST NIGHT/S
WEAKLY FORCED ACTIVITY. THUS...WILL RUN WITH STORM CHANCES MOST
AREAS FROM THE LATE AFTERNOON THROUGH THE NIGHT AND UPDATE
ACCORDINGLY AS OPPORTUNITIES PRESENT TO INCREASE RAIN CHANCES.
A VERY HUMID NIGHT IS EXPECTED /ASSUMING MCS COLD POOLS REMAIN
LOCALIZED/ WITH SOME RECORD HIGH MINIMUM TEMPS POSSIBLE IN THE
METRO AREAS. EXCESSIVE HEAT WARNING CONTINUES ALL NIGHT FOR URBAN
AREAS OF HAMILTON COUNTY...AND HEAT ADVISORIES ELSEWHERE WILL COME
DOWN BY SUNSET.
&&
.SHORT TERM /SUNDAY NIGHT/...
EXPECT ANY REMNANT MCS ACTIVITY /LOW CONFIDENCE HERE/ THAT IS
STILL AROUND ON SUNDAY MORNING TO QUICKLY SHIFT OFF AND WEAKEN
LEAVING ANOTHER VERY WARM/HUMID DAY ON TAP. DEW POINTS WILL RALLY
BACK INTO THE MID 70S AHEAD OF MODERATELY STRONG COLD FRONT
APPROACHING THE AREA FROM THE NORTHWEST BY MIDDAY. THINK TEMPS
WILL BE A TOUCH COOLER MOST AREAS...WITH UPPER 80S TO AROUND 90
EXPECTED...AND MAY BE MORE SO IF CLOUD DEBRIS FROM UPSTREAM MCS
ACTIVITY IS APPRECIABLE. THUS...DO NOT FEEL COMFORTABLE EXTENDING
HEAT ADVISORY BEYOND EXTREME SW OHIO...SERN INDIANA...AND NRN KY
WHERE IT IS CURRENTLY PLACED. HEAT INDICES AREA-WIDE THOUGH WILL
BE 95-100F AND HIGHEST IN THE ADVISORY AREA /LOW 100S LIKELY/.
ADVISORY MAY NEED TO BE EXPANDED NORTH/EAST A BIT IF BETTER
INSOLATION THAN WHAT IS EXPECTED DEVELOPS.
CONVECTION SHOULD INITIATE BY 18Z ACROSS NRN OH BACK INTO INDIANA
AND SINK SSE INTO THE AREA. PRETTY STRONG AGREEMENT IN THE
GUIDANCE OF A FAIRLY SOLID LINE OF STORMS AMIDST STRONG INSTBY BUT
AGAIN MODEST TO MARGINAL SHEAR. WIND DAMAGE TO BE THE MAIN THREAT
BUT 0-3KM SHEAR VECTORS...WHILE IN GOOD ORIENTATION TO THE
FORCING...ARE A LITTLE WEAK IN MAGNITUDE. HOWEVER LIKE RECENT
DAYS...EXTREME INSTBY/DCAPE MAY AUGMENT. MAY ALSO BE A FLASH FLOOD
THREAT GIVEN ORIENTATION OF LINE BUT STORMS SHOULD PROPOGATE TO
SOME DEGREE SO WILL HOLD ON A FLASH FLOOD WATCH FOR NOW. EXPECT
LINE TO SETTLE THROUGH AND OUT OF THE AREA LATER IN THE EVENING
WITH SKIES TURNING CLEAR/PARTLY CLOUDY IN ITS WAKE.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
COLD FRONT WILL BE NEAR OR JUST SOUTH OF THE OHIO RIVER BY MONDAY
MORNING WHERE IT WILL BECOME QUASI STATIONARY DURING THE DAY. WEAK
DISTURBANCES WITHIN THE FLOW ALOFT ALONG WITH THE BOUNDARY MEANS
THAT A CHANCE OF SHOWERS AND THUNDERSTORMS HAVE TO BE KEPT INTO THE
FORECAST FOR THESE LOCATIONS.
FOR MONDAY NIGHT INTO TUESDAY NIGHT...HAVE USED A BLEND OF THE NAM-
WRF AND ECMWF FOR TIMING OF NEXT S/WV ENERGY IN DEVELOPING NORTHWEST
FLOW ALOFT ALONG WITH ANOTHER COLD FRONT. AS S/WV ENERGY DIGS EAST
THROUGH THE GREAT LAKES...ANOTHER FRONT WILL GRADUALLY BE PUSHED
SOUTHEAST THROUGH THE REGION. WILL PLACE A CHANCE OF SHOWERS/STORMS
FOR ALL LOCATIONS BY TUESDAY MORNING AND CONTINUE THAT THREAT
THROUGH THE DAY. AS THE FRONT DROPS SOUTH OF THE OHIO RIVER BY
WEDNESDAY MORNING...AND WITH THE LOSS OF DAYTIME HEATING...PCPN
THREAT WILL PUSH SOUTH AND DIMINISH OVERNIGHT.
FOR THE PERIOD WEDNESDAY THROUGH FRIDAY...AS MID LEVEL RIDGE TRIES
TO REASSERT ITSELF NORTHWARD INTO THE PLAINS...WE WILL REMAIN IN A
NORTHWEST FLOW ALOFT. SURFACE HIGH PRESSURE IS EXPECTED TO TRAVERSE
OUR REGION. AT THIS TIME...IT SHOULD REMAIN DRY...EXCEPT FOR ALONG
AND SOUTH OF THE OHIO ON WEDNESDAY...WHERE LINGERING INSTABILITY MAY
POP A DIURNAL SHOWER OR STORM.
WILL CONTINUE THE DRY WEATHER INTO SATURDAY BUT BY THAT TIME MODELS
SUGGEST THAT ANOTHER WEAK FRONT MAY ARRIVE BY THEN OR SUNDAY.
TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW NORMAL THROUGH THURSDAY
WITH MAINLY TYPICAL JULY READINGS BY THE END OF THE WEEK.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
THUNDERSTORMS IN VCNTY OF KILN ARE DROPPING SE AND WILL AFFECT IT
FOR THE FIRST HOUR OR TWO OF THE FORECAST PERIOD. MEANWHILE LINE
OF STORMS IN ERN INDIANA WILL WORK EWD ACROSS INTO KDAY TAFS BY
01Z. AT THIS TIME DONT THINK THEY WILL HOLD TOGETHER TO AFFECT
KCMH/KLCK.
SKIES SHOULD GO SCATTERED AFTER THE CONVECTION DIES DOWN. COULD
SEE SOME SPOTTY MVFR FOG AT THE TAFS AROUND SUNRISE SUNDAY.
SUNDAY LOOKS LIKE A REPEAT OF TODAY WITH SCATTERED AFTERNOON
CONVECTION...SO HAVE VCTS AT ALL THE TAFS.
OUTLOOK...THUNDERSTORMS POSSIBLE MONDAY THROUGH TUESDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 8 PM EDT SUNDAY FOR OHZ070-071-078.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SUNDAY FOR OHZ077.
KY...HEAT ADVISORY UNTIL 8 PM EDT SUNDAY FOR KYZ089>096.
IN...HEAT ADVISORY UNTIL 8 PM EDT SUNDAY FOR INZ066-073>075-080.
&&
SYNOPSIS...BINAU
NEAR TERM...BINAU
SHORT TERM...BINAU
LONG TERM...HICKMAN
AVIATION...SITESHazardous weather outlook, Jul 18, 12:39 PM EST, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
139 PM EDT SAT JUL 18 2015
INZ066-073>075-080-KYZ089>096-OHZ070-071-078-191745-
FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BUTLER-WARREN-CLERMONT-
139 PM EDT SAT JUL 18 2015
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHERN KENTUCKY
AND SOUTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
WHILE LOW CONFIDENCE IN DEVELOPMENT AND COVERAGE...THERE IS A
CHANCE FOR THUNDERSTORMS TO DEVELOP THIS AFTERNOON INTO THIS
EVENING. GIVEN THE EXTREMELY WARM AND MOIST AIRMASS...ANY STORM
COULD BECOME SEVERE WITH DAMAGING WINDS AND TORRENTIAL RAIN RATES
CAUSING BRIEF LOCALIZED FLOODING THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
THUNDERSTORMS WILL DEVELOP SUNDAY AFTERNOON AND CONTINUE INTO
SUNDAY NIGHT. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE
WITH DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL BEING THE
PRIMARY THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND SUNDAY.
INZ050-058-059-KYZ097>100-OHZ026-034-035-042>046-051>056-060>065-
072>074-079>082-088-191745-
WAYNE-FAYETTE-UNION-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-
AUGLAIZE-DARKE-SHELBY-LOGAN-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN-LICKING-PREBLE-MONTGOMERY-GREENE-PICKAWAY-FAIRFIELD-CLINTON-
ROSS-HOCKING-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
139 PM EDT SAT JUL 18 2015
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND
WEST CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
WHILE LOW CONFIDENCE IN DEVELOPMENT AND COVERAGE...THERE IS A
CHANCE FOR THUNDERSTORMS TO DEVELOP THIS AFTERNOON INTO THIS
EVENING. GIVEN THE EXTREMELY WARM AND MOIST AIRMASS...ANY STORM
COULD BECOME SEVERE WITH DAMAGING WINDS AND TORRENTIAL RAIN RATES
CAUSING BRIEF LOCALIZED FLOODING THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORMS WILL DEVELOP SUNDAY AFTERNOON AND CONTINUE INTO
SUNDAY NIGHT. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE
WITH DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL BEING THE
PRIMARY THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND SUNDAY.
OHZ077-191745-
HAMILTON-
139 PM EDT SAT JUL 18 2015
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
WHILE LOW CONFIDENCE IN DEVELOPMENT AND COVERAGE...THERE IS A
CHANCE FOR THUNDERSTORMS TO DEVELOP THIS AFTERNOON INTO THIS
EVENING. GIVEN THE EXTREMELY WARM AND MOIST AIRMASS...ANY STORM
COULD BECOME SEVERE WITH DAMAGING WINDS AND TORRENTIAL RAIN RATES
CAUSING BRIEF LOCALIZED FLOODING THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
THUNDERSTORMS WILL DEVELOP SUNDAY AFTERNOON AND CONTINUE INTO
SUNDAY NIGHT. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE
WITH DAMAGING STRAIGHT LINE WINDS AND HEAVY RAINFALL BEING THE
PRIMARY THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND SUNDAY.
BINAU
In the hours before
Special weather statement, Jul 18, 7:29 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
829 PM EDT SAT JUL 18 2015
OHZ034-042-190115-
MERCER OH-DARKE OH-
829 PM EDT SAT JUL 18 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MERCER AND NORTHERN
DARKE COUNTIES UNTIL 915 PM EDT...
AT 828 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR DECATUR TO UNION CITY...MOVING EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
CELINA...COLDWATER...VERSAILLES...ST. HENRY...UNION CITY...FORT
RECOVERY...ANSONIA...ROCKFORD...WEBSTER...WABASH...MENDON...OSGOOD...
CHICKASAW...BURKETTSVILLE...NORTH STAR...ROSSBURG...MONTEZUMA...NEW
WESTON...YORKSHIRE AND CARTHAGENA.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 4073 8446 4036 8445 4035 8444 4018 8443
4018 8481 4073 8480
TIME...MOT...LOC 0028Z 259DEG 24KT 4084 8485 4021 8482
BINAUSpecial weather statement, Jul 18, 7:40 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
840 PM EDT SAT JUL 18 2015
OHZ042-043-051-061-190115-
SHELBY OH-MIAMI OH-MONTGOMERY OH-DARKE OH-
840 PM EDT SAT JUL 18 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN SHELBY...
MIAMI...NORTHWESTERN MONTGOMERY AND SOUTHEASTERN DARKE COUNTIES UNTIL
915 PM EDT...
AT 840 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR ANSONIA TO NEAR LEWISBURG...MOVING NORTHEAST AT
45 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
DAYTON...TROY...PIQUA...VANDALIA...ENGLEWOOD...TIPP CITY...WEST
MILTON...VERSAILLES...COVINGTON...BRADFORD...PLEASANT HILL...
HARDIN...CLAYTON...UNION...WEBSTER...RUSSIA...PHILLIPSBURG...
GETTYSBURG...LAURA AND PITSBURG.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3990 8414 3986 8447 3992 8448 3995 8450
4019 8459 4035 8425
TIME...MOT...LOC 0040Z 235DEG 38KT 4018 8457 3991 8452
BINAULocal storm report, Jul 18, 7:46 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
846 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG 4 WNW RICHMOND 39.85N 84.96W
07/18/2015 WAYNE IN EMERGENCY MNGR
TREE LIMB ON POWER LINE AND ON FIRE AT 1655 ROUND BARN
ROAD.
&&Local storm report, Jul 18, 7:48 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
848 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM FLOOD 1 W COVINGTON 40.12N 84.37W
07/18/2015 MIAMI OH COUNTY OFFICIAL
HIGH WATER AT NUMEROUS LOCATIONS ALONG RANGELINE RD.
&&
JGIBSONSpecial weather statement, Jul 18, 7:49 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
849 PM EDT SAT JUL 18 2015
OHZ034-035-042-043-190115-
SHELBY OH-MERCER OH-AUGLAIZE OH-DARKE OH-
849 PM EDT SAT JUL 18 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SHELBY...
MERCER...WESTERN AUGLAIZE AND NORTHERN DARKE COUNTIES UNTIL 915 PM
EDT...
AT 848 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM ROCKFORD TO NEAR ANSONIA...MOVING EAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
CELINA...ST. MARYS...COLDWATER...NEW BREMEN...MINSTER...ST. HENRY...
UNION CITY...FORT LORAMIE...FORT RECOVERY...ANSONIA...ROCKFORD...NEW
KNOXVILLE...MOULTON...WABASH...MENDON...OSGOOD...CHICKASAW...
BURKETTSVILLE...NORTH STAR AND BUCKLAND.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 4073 8446 4068 8445 4069 8427 4033 8423
4015 8480 4073 8480
TIME...MOT...LOC 0048Z 268DEG 27KT 4071 8466 4018 8459
BINAUSpecial weather statement, Jul 18, 7:59 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
859 PM EDT SAT JUL 18 2015
OHZ061-190145-
MONTGOMERY OH-
859 PM EDT SAT JUL 18 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MONTGOMERY COUNTY UNTIL
945 PM EDT...
AT 859 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
LEWISBURG...MOVING EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
DAYTON...HUBER HEIGHTS...TROTWOOD...VANDALIA...ENGLEWOOD...
NORTHRIDGE...WRIGHT-PATTERSON AFB...RIVERSIDE...CLAYTON...
BROOKVILLE...NEW LEBANON...SHILOH...DREXEL...DAYTON INTERNATIONAL
AIRPORT...NORTHVIEW...PYRMONT AND FORT MCKINLEY.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3991 8417 3989 8416 3988 8415 3988 8414
3976 8410 3969 8447 3986 8448
TIME...MOT...LOC 0059Z 250DEG 22KT 3981 8443
BINAUFlash Flood, Mason
- When
- July 18, 8:00 PM EST to 9:00 PM EST
- Where
- Mason County, 0.69 mi W of Orangeburg to 0.52 mi WSW of Orangeburg
- Cause
- Heavy Rain
- Property damage
- $8,000
- Reported by
- Newspaper
- Coordinates
- 38.569, -83.693
Flash flooding occurred on Stone Lick Branch along Kentucky State Route 1449. Rushing water destroyed a garage along the creek.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Ohio, July 18 to 19, 20153 deaths · 3 injured · $3.0 million · 7 events
- Excessive Heat in Texas, July 18 to 19, 20152 deaths · 2 events
- Flash Flooding and Lightning Strike in California, July 18 to 20, 20151 death · 10 events
- Tornadoes and Damaging Winds in Wisconsin, July 18, 2015$239,000 · EF1 · 8 events
- Damaging Winds and Lightning Strike in North Carolina, July 18, 2015$500,000 · 50 kt wind · 3 events
- Flash Flood and Flood in Kentucky, July 18 to 19, 2015$475,000 · 2 events
- Tornado and Damaging Winds in Wisconsin, July 18, 2015$110,000 · EF1 · 6 events
- Damaging Winds in South Carolina, July 18, 2015$200,000 · 60 kt wind · 7 events
- Flash Flooding in West Virginia, July 18, 2015$190,000 · 3 events
- Flash Flooding and Damaging Wind in Arizona, July 18, 2015$150,000 · 65 kt wind · 3 events
- Hail and Damaging Winds in Nebraska, July 18, 2015$66,000 · 1.75 in hail · 18 events
- Flash Flood in Arizona, July 18, 2015$140,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594151.